Lightning, Delaware
- When
- June 23, 6:35 PM EST
- Where
- Delaware County, Walton
- Property damage
- $1,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
Lightning hit a house doing some damage.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 23, 2:25 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 325 PM EDT SUN JUN 23 2002 SKIES PARTLY CLOUDY AROUND THE AREA WITH A COUPLE OF TSTORMS ACROSS NE PA. A SHORTWAVE IS CURRENTLY MOVING INTO WRN NY...BUT NO CONVECTION HAS DEVELOPED AHEAD OF IT YET. ATMOSPHERE IS UNSTABLE WITH CAPES IN THE 1500-2000 RANGE...SO A FEW STORMS COULD STILL DEVELOP LATER THIS AFTERNOON. WIND FIELD IS STRONGEST ACROSS NRN ZONES...SO THAT AREA HAS THE BEST CHANCE AT SEEING SEVERE WX. COLD FRONT WILL MOVE INTO NRN ZONES A LITTLE AFTER MIDNIGHT...AND WILL BE ENTERING NE PA BY 12Z...SO WILL KEEP MENTION OF TSTORMS OVERNIGHT. MONDAY..FRONT MOVES THROUGH SRN AND WRN PORTIONS OF THE AREA DURING THE MORNING...SO WILL INCLUDE MENTION OF MORNING TSTORMS IN THOSE ZONES. BEHIND THE FRONT...SKIES WILL BECOME MOSTLY SUNNY WITH DEWPOINTS FALLING INTO THE 50S. FRONT WILL STALL CLOSE TO A BUF-PHL LINE...SO THE CONVECTION SHOULD STAY TO OUR WEST MON AFTERNOON. MON NIGHT..FRONT BEGINS TO MOVE BACK EAST AS A WARM FRONT...SO WILL ADD A CHANCE OF TSTORMS INTO WRN AND SRN ZONES AFTER MIDNIGHT. ERN ZONES SHOULD START OFF MOSTLY CLEAR WITH LOW DEWPOINTS...SO EXPECT TEMPS IN VALLEY LOCATIONS TO GET WELL DOWN INTO THE 50S. TUESDAY..WARM/HUMID AIR MOVES BACK IN WITH A CHANCE OF TSTORMS ACROSS THE ENTIRE AREA. WILL MENTION HEAVY RAINFALL IN ZONES SINCE PWS WILL BE BETWEEN 1.5 AND 1.75. EXTENDED (TUE NIGHT-SUN)..WARM/UNSETTLED WX WILL CONTINUE THROUGH THU AFTERNOON WHEN A COLD FRONT MOVES THROUGH...BRINGING COOLER/DRIER AIR FOR THE WEEKEND. WORK ZONES OUT. ZONES BY 345 PM. .BGM...NONE. VAN AUSDALL
NYZ009-037-036-018-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 448 PM EDT SUN JUN 23 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1100 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES: ONEIDA NY... MADISON NY... ONONDAGA NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT.
NYZ056-057-240015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 708 PM EDT SUN JUN 23 2002 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY DOWNPOURS MOVING INTO THE AREA... AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY DOWNPOURS...ALONG A LINE EXTENDING FROM DELHI TO HARPURSVILLE TO CONKLIN.....MOVING SOUTHEAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WALTON AND SANFORD AT 730 PM. WOLF HOLLOW AND STILESVILLE AT 745 PM. DUNRAVEN AT 800 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. SPORER
The Binghamton radar (KBGM), 84 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
1 lightning. Local standard time, as filed.
Lightning hit a house doing some damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305313.